Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 30, 2012, 5:49 PM CDT for Rush County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 5:49 PM CDT (22:49 UTC)
- Expired
- Jun 30, 2012, 6:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Dodge City, KS
County Rush County, KS
The radar
The Dodge City radar (KDDC), 108 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -512 J/kg
- Mixed-layer LCL
- 2624 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
472 WWUS83 KDDC 302249 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 549 PM CDT SAT JUN 30 2012 KSZ030-031-045-046-302330- ELLIS-NESS-RUSH-TREGO- 549 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NESS...SOUTHEASTERN TREGO...SOUTHWESTERN ELLIS AND WESTERN RUSH COUNTIES... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MCCRACKEN...MOVING NORTH AT 10 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3884 9988 3890 9925 3847 9923 3838 9969 TIME...MOT...LOC 2249Z 184DEG 9KT 3860 9951 $$ WAH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:10 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 30, 3:10 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 310 PM CDT SAT JUN 30 2012 ...UPDATED TO THE LONG TERM DISCUSSION... .SYNOPSIS... ISSUED AT 1225 PM CDT SAT JUN 30 2012 WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATE AN UPPER LEVEL SHORTWAVE TROUGH OF LOW PRESSURE TRANSITIONING SLOWLY EAST ACROSS THE WESTERN HIGH PLAINS OF SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. THIS FEATURE IS HELPING TO PRODUCE A FEW ISOLATED SHOWERS ACROSS NORTH CENTRAL KANSAS EARLY THIS AFTERNOON. MEANWHILE, AN UPPER LEVEL RIDGE OF HIGH PRESSURE IS SET UP ACROSS THE DESERT SOUTHWEST WHILE A GENERAL WESTERLY FLOW ALOFT PERSISTS ACROSS THE NORTHERN PLAINS. NEAR THE SURFACE, A SURFACE TROUGH OF LOW PRESSURE EXTENDS SOUTHWEST FROM SOUTH CENTRAL NEBRASKA DOWN ACROSS WESTERN KANSAS. SURFACE DEWPOINTS ARE GENERALLY IN THE 50S(F) ACROSS SOUTH CENTRAL AND SOUTHWEST KANSAS. && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 132 PM CDT SAT JUN 30 2012 SHORT TERM MODELS INDICATE A SECONDARY UPPER LEVEL SHORTWAVE EJECTING EAST OUT OF THE ROCKIES TONIGHT EVEN AS LARGE SCALE UPPER LEVEL RIDGING BEGINS TO REBUILD ACROSS THE CENTRAL PLAINS. HOWEVER, WIDESPREAD SHOWER AND THUNDERSTORM CHANCES ARE NOT THAT GREAT WITH A FAIRLY WEAK FLOW ALOFT STILL IN PLACE ACROSS THE WESTERN HIGH PLAINS. REGARDLESS, ENOUGH INSTABILITY EXISTS THAT A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF THE SURFACE TROUGH LATE THIS AFTERNOON AND EVENING ONCE THE CAP WEAKENS. THE BEST CHANCE FOR ANY STORM DEVELOPMENT WILL BE ACROSS WEST CENTRAL AND CENTRAL KANSAS WHERE THE PROXIMITY TO A STALLED FRONTAL BOUNDARY ALONG THE NEBRASKA BORDER WILL BE BEST. TEMPERATURES TONIGHT WILL BE SIMILAR TO THE LOWS THIS MORNING WITH THE SAME GENERAL AIR MASS IN PLACE. LOOK FOR LOWS MAINLY DOWN INTO THE LOWER TO MID 70S(F) WITH A FEW UPPER 60S(F) POSSIBLE. HIGH TEMPERATURES WILL REMAIN HOT SUNDAY AS UPPER LEVEL RIDGING REBUILDS ACROSS THE CENTRAL PLAINS. A SURFACE TROUGH ACROSS WESTERN KANSAS WILL RETREAT BACK TO THE COLORADO BORDER BY EARLY SUNDAY RETURNING A MODEST LOW LEVEL SOUTHERLY FLOW INTO WESTERN KANSAS. THE NAM AND GFS SHOW H85 TEMPERATURES NOT CHANGING MUCH WITH MID TO UPPER 20S(C) ACROSS CENTRAL KANSAS TO THE NEAR 30C ALONG THE COLORADO BORDER. LOOK FOR HIGHS UP NEAR 100F ACROSS MUCH OF SOUTH CENTRAL AND SOUTHWEST KANSAS BY SUNDAY AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 250 PM CDT SAT JUN 30 2012 LITTLE CHANGE IN THE OVERALL PATTERN IS EXPECTED. THE LONG RANGE MODELS ALL INDICATE THAT THE CENTER OF THE UPPER LEVEL RIDGE WILL GRADUALLY RETROGRADE BACK OVER KANSAS/NEBRASKA. THE QUESTION IS IF THE RIDGE WILL BE FAR ENOUGH NORTH THAT THE HOTTEST TEMPERATURES WILL BE ACROSS NORTHERN KANSAS AND NEBRASKA. IRREGARDLESS IT WILL CONTINUE HOT WITH ABOVE NORMAL TEMPERATURES. WITH WEAK FLOW ALOFT AND GENERALLY VERY HOT MID LEVEL TEMPERATURES THE PROSPECT FOR PRECIPITATION ACROSS MY CWA IS VERY LOW, ALTHOUGH NOT ZERO. BEYOND THIS PERIOD THERE STILL IS SOME INDICATION THAT THE RIDGE WILL RETROGRADE FAR ENOUGH WEST WITH SOME DEEPENING OF THE UPPER FLOW ACROSS THE EASTERN U.S. THAT A FROPA CAN BE EXPECTED. BASED ON MJO COMPOSITES AND FORECASTS, IT WOULD SEEM POSSIBLE THAT THIS COULD HAPPEN. BUT WITHOUT ANY CONFIDENCE THIS FAR OUT, WILL CONTINUE WITH ABOVE NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION IN THE 8-14 DAY OUTLOOK PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1210 PM CDT SAT JUN 30 2012 ISOLATED THUNDERSTORMS MAY BE POSSIBLE ALONG A SURFACE TROUGH ACROSS WESTERN KANSAS LATE THIS AFTERNOON AND EVENING...INCLUDING IN THE VICINITY OF ALL TAF SITES. OTHERWISE, VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH EARLY SUNDAY MORNING. AS FOR WINDS, A SURFACE TROUGH ACROSS WESTERN KANSAS WILL RETREAT WEST NEAR THE COLORADO BORDER TONIGHT. AS A RESULT, LIGHT AND VARIABLE WINDS THIS AFTERNOON WILL BECOME SOUTHERLY 10 TO 15KT TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 100 74 102 / 20 0 10 10 GCK 70 100 73 101 / 20 0 10 10 EHA 70 100 72 100 / 20 10 10 10 LBL 70 100 73 101 / 20 0 10 10 HYS 73 101 75 101 / 20 0 10 0 P28 73 102 75 100 / 20 0 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JJOHNSON SHORT TERM...JJOHNSON LONG TERM...HUTTON AVIATION...JJOHNSON
Hazardous weather outlook, Jun 30, 4:20 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 420 AM CDT SAT JUN 30 2012 KSZ030-031-043>046-061>066-074>081-084>090-010930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 420 AM CDT SAT JUN 30 2012 /320 AM MDT SAT JUN 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND ISOLATED THUNDERSTORMS WILL BE NEAR THE COLORADO BORDER EARLY THIS MORNING, BUT SHOULD DISSIPATE BY SUNRISE. NO SEVERE STORMS ARE EXPECTED. LATE THIS AFTERNOON AND INTO THE EARLY NIGHT, WIDELY SCATTERED THUNDERSTORMS AND SHOWERS ARE POSSIBLE JUST ABOUT ANYWHERE ACROSS SOUTHWEST KANSAS. NO SEVERE STORMS ARE ANTICIPATED AND LITTLE RAINFALL WILL REACH THE GROUND. HOWEVER, CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ALONG AND NEAR THE COLORADO BORDER SUNDAY EVENING AND INTO EARLY SUNDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED, BUT CLOUD TO GROUND LIGHTNING COULD BE A HAZARD. THE EXTENDED HOT PERIOD WITH MAXIMUM TEMPERATURES NEAR OR OVER 100F DEGREES WILL EXTEND THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
In the hours before
Special weather statement, Jun 30, 4:18 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
418 PM CDT SAT JUN 30 2012
KSZ043-062-063-302200-
FINNEY-KEARNY-SCOTT-
418 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNY...
NORTHWESTERN FINNEY AND SOUTHWESTERN SCOTT COUNTIES...
AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF LYDIA...OR 16 MILES NORTHWEST OF
DEERFIELD...MOVING EAST AT 5 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3822 10141 3827 10126 3827 10113 3830 10113
3816 10087 3799 10130
TIME...MOT...LOC 2118Z 290DEG 4KT 3818 10127
WAHSpecial weather statement, Jun 30, 4:28 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 428 PM CDT SAT JUN 30 2012 KSZ076-086-087-302215- HASKELL-MEADE-SEWARD- 428 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SEWARD...SOUTHEASTERN HASKELL AND WESTERN MEADE COUNTIES... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KISMET...MOVING NORTHWEST AT 10 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3745 10099 3746 10049 3699 10048 3699 10100 TIME...MOT...LOC 2128Z 129DEG 10KT 3722 10067 WAH
Special weather statement, Jun 30, 5:15 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 515 PM CDT SAT JUN 30 2012 KSZ064-077-078-302300- FORD-GRAY-HODGEMAN- 515 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRAY...NORTHWESTERN FORD AND SOUTHWESTERN HODGEMAN COUNTIES... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ENSIGN...MOVING NORTHEAST AT 15 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3803 10015 3782 9991 3760 10027 3774 10042 TIME...MOT...LOC 2215Z 228DEG 12KT 3773 10026 WAH
Special weather statement, Jun 30, 5:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 549 PM CDT SAT JUN 30 2012 KSZ030-031-045-046-302330- ELLIS-NESS-RUSH-TREGO- 549 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NESS...SOUTHEASTERN TREGO...SOUTHWESTERN ELLIS AND WESTERN RUSH COUNTIES... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MCCRACKEN...MOVING NORTH AT 10 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3884 9988 3890 9925 3847 9923 3838 9969 TIME...MOT...LOC 2249Z 184DEG 9KT 3860 9951 WAH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:18 PM CDT | Special Weather Statement | DDC | Kearny | 42 min |
| Jun 30, 4:28 PM CDT | Special Weather Statement | DDC | Seward | 47 min |
| Jun 30, 5:15 PM CDT | Special Weather Statement | DDC | Gray | 45 min |
| Jun 30, 6:18 PM CDT | Special Weather Statement | DDC | Gray | 42 min |
| Jun 30, 6:26 PM CDT | Special Weather Statement | DDC | Hodgeman | 49 min |
| Jun 30, 6:35 PM CDT | Special Weather Statement | DDC | Rush | 40 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.